Jump to content
CrazyBoards.org

Augment Wellbutrin XL effects with Vyvanse?


Recommended Posts

I have struggled with depression for years and have been unresponsive to every medication I have tried EXCEPT wellbutrin (300mg XL). However, after the first month of taking it, the energy that got me out of bed mostly deminished. It was really unfortunate, considering that fatigue was one of my main troubling symptoms. However, I did seem to get a grip on life, find a job, take regular showers... I started to enjoy people again... all those things I wanted a med to help me with.

After rejoining the the workforce, I began to notice some of the reasons I haven't been able to get/keep a job. I easily forget things that are said to me only a few seconds prior, I zone out when people are talking to me, coworkers get irritated with me quickly because of how many times I ask them to repeat themselves. In other words, I realized my attention was s***.

I've read that add and depression have some similar symptoms, and I have also read that sometimes this mixture of medication is used for add. Amphetimine stimulates norepinephrine and dopamine and wellbutrin inhibits their reuptake. Seems like an efficient mix. It might also help with that pesky fatigue.

Would I sound like a junkie if I told this story to my doctor and requested vyvance? I'm really afraid of that. People my age are always after adderall and its cousins.

Link to comment
Share on other sites

Im in a similar spot as you with wellbutrin. It works on re-trial or dose increase, but then it poops out on me after awhile. the anxiety I get when its working is no fun either.

The only drug Ive found that seems to have a similar effect on energy (but not depression) without the poop-out is desipramine. I have not tried strattera or provigil though.

You can use adderall or vyvanse for depression and lack of energy, sure.. but it will also poop out and do so much faster than wellbutrin. Best to save stimulant meds for the ADD symptoms since their effects on concentration dont seem to diminish over time.

Is it something specific about dopamine that is helping your depression? Is it worth trying dopamine agonists? Maybe just augmenting an SSRI with an NRI would be enough? The trick is to find something that works and addresses the fatigue and apathy. Sometimes SSRIs can -cause- those problems. zoloft and prozac would be the two SSRIs with the most activating qualities for most folks. Supposedly zoloft hits dopamine at higher doses, might be worth a try even by itself.

Zoloft works okay for me, but it doesnt seem to address the depression so much. While im not miserable with the depression I still have problems getting out of bed and motivating myself to do things. It also interferes with wellbutrin metabolism so you would be effectively taking a bit more wellbutrin.

If you do get another boost of energy from a med change, I would try augmenting that with exercise if you arent already.

Link to comment
Share on other sites

I wouldn't go in asking for Vyvanse, no. I don't know your med history, but it would probably be best to revisit your options and see if there is a better way to go about it. You may end up with a stimulant, but I wouldn't go to it first-thing. Just visit your pdoc and and see what your options are. If you'd like, you can ask for an opinion on adding a stimulant in general & see what he/she thinks.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...